This morning started out quite eventful for Jody. He was given his first dose of antibiotics (one new to him, and one old) and went into anaphylactic shock. This is a severe allergic reaction which can be life-threatening. Jody’s tongue and throat swelled, so much so that it blocked his airway, and he briefly lost consciousness. A code team was called and they were ready to intubate him (put a tube down his throat so he could breathe), when he finally started responding to the medication given to reverse the reaction. Praise the Lord for his protection over him!
We naturally assumed this reaction was related to the new antibiotic, however, the physicians feel it could also be from the old one (one Jody’s had many times). An allergist came to see Jody today and explained that sometimes, and for no apparent reason, the body can develop a reaction to medications taken without harm in the past.
Jody’s team of doctors feel it is important for him to receive both of these antibiotics in order to fight the infection in his lungs. It was decided that he will be moved to the ICU (as soon as a bed opens up), where he can be closely monitored as they attempt to reintroduce these meds. The challenge will be to figure out what dose to give and how fast to infuse them so that Jody doesn’t experience this reaction again. If everything goes well, his stay in the ICU should be for a minimum of 24 hours. Please pray the doctors hit the nail on the head the first time around so that Jody doesn’t have any repeat episodes. Also pray for peace for Jody when the antibiotics are restarted. Thanks for reading, and thanks for your prayers and words of encouragement.